Jump to content

Photo

Has Anyone Experienced Noticeable Hair Loss On Spironolactone?

spironolactone hormonal acne hair loss spiro ortho tri cyclen lo

26 replies to this topic

#21 paigems

paigems

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,007
    Likes: 121
About Me
  • Joined: 24-October 08

Posted 26 October 2013 - 05:06 PM

Hey DaniJ, I'm glad to hear your hair loss is slowing down! After stopping spiro I have been able to control my hormones through diet. I eat low glycemic load and low fat and my skin is barely oily anymore, and my skin was very, very oily! My testosterone levels also dropped from 67 to 16! I've made other more detailed posts on this in the past so check them out if your interested :)



#22 DaniJ

DaniJ

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 0
About Me
  • Gender:Female
  • Joined: 21-October 13

Posted 26 October 2013 - 06:53 PM

Hey DaniJ, I'm glad to hear your hair loss is slowing down! After stopping spiro I have been able to control my hormones through diet. I eat low glycemic load and low fat and my skin is barely oily anymore, and my skin was very, very oily! My testosterone levels also dropped from 67 to 16! I've made other more detailed posts on this in the past so check them out if your interested smile.png

 

I am really interested in that! I'm going to take a look!



#23 paigems

paigems

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,007
    Likes: 121
About Me
  • Joined: 24-October 08

Posted 26 October 2013 - 07:27 PM

Hey DaniJ, I'm glad to hear your hair loss is slowing down! After stopping spiro I have been able to control my hormones through diet. I eat low glycemic load and low fat and my skin is barely oily anymore, and my skin was very, very oily! My testosterone levels also dropped from 67 to 16! I've made other more detailed posts on this in the past so check them out if your interested :)

 
I am really interested in that! I'm going to take a look!
Ok! Feel free to send me a pm if you have any questions!

#24 KristenWazzu

KristenWazzu

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 05-June 14

Posted 05 June 2014 - 09:51 AM

Hi everyone, I am SO GLAD that I saw this thread. I too have hormonal, cystic acne...which started 3 years ago when I turned 25. I was put on 25mg spiro at that time, and was only on it for 7 months then got off. This past October, my new doctor put me on 50mg spiro and a new birth control for continued acne. I didn't notice anything odd except for gaining a few pounds, then in Feb my doc doubled my spiro to 100mg. WORST mistake I have EVER made with meds.

 

Starting end of March, my hair shedding seemed a little increased, but I didn't think much of it. I live in Texas, and it started getting hot again so i figured it was natural. Then in April it ramped up more, and I went in for blood tests. Everything came back completely normal...and my doctor said it was stress induced hairloss. He din't even mention anything about hairloss.

 

In May it started getting absolutely horrible - I'm talking handfuls in the shower, I don't wash it except for every 4-5 days, and then when i comb it...so much comes out. Well, I started doing research and found this thread and MANY more on the same issue. I had zero issues with hairloss, and no family history except for my Dad which didn't start until much later in life (he's almost 60). 

 

I called the doctor, and he said there's no way it's spiro causing it - that it has to be the birth control. i've been on and off BC for 8 years, never with this issue. My pharmacist said I'm on the lowest-androgen birth control you can take, and because of this he "can't imagine it would be the cause of hair loss"...

 

I stopped taking spiro 16 days ago, have had increased shedding, but hope that it stops soon. As much as I hate my acne, nothing is worth losing your hair. This is one of the most frustrating things I have gone through. 

 

Warning for anyone looking to go on spiro - stick to 25 mg (that never impacted me when I was on it 3 yrs ago) - and DON"T go to 50-100mg, it's not worth the risk.

 

 



#25 paigems

paigems

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,007
    Likes: 121
About Me
  • Joined: 24-October 08

Posted 06 June 2014 - 06:58 PM

Hi everyone, I am SO GLAD that I saw this thread. I too have hormonal, cystic acne...which started 3 years ago when I turned 25. I was put on 25mg spiro at that time, and was only on it for 7 months then got off. This past October, my new doctor put me on 50mg spiro and a new birth control for continued acne. I didn't notice anything odd except for gaining a few pounds, then in Feb my doc doubled my spiro to 100mg. WORST mistake I have EVER made with meds.

 

Starting end of March, my hair shedding seemed a little increased, but I didn't think much of it. I live in Texas, and it started getting hot again so i figured it was natural. Then in April it ramped up more, and I went in for blood tests. Everything came back completely normal...and my doctor said it was stress induced hairloss. He din't even mention anything about hairloss.

 

In May it started getting absolutely horrible - I'm talking handfuls in the shower, I don't wash it except for every 4-5 days, and then when i comb it...so much comes out. Well, I started doing research and found this thread and MANY more on the same issue. I had zero issues with hairloss, and no family history except for my Dad which didn't start until much later in life (he's almost 60). 

 

I called the doctor, and he said there's no way it's spiro causing it - that it has to be the birth control. i've been on and off BC for 8 years, never with this issue. My pharmacist said I'm on the lowest-androgen birth control you can take, and because of this he "can't imagine it would be the cause of hair loss"...

 

I stopped taking spiro 16 days ago, have had increased shedding, but hope that it stops soon. As much as I hate my acne, nothing is worth losing your hair. This is one of the most frustrating things I have gone through. 

 

Warning for anyone looking to go on spiro - stick to 25 mg (that never impacted me when I was on it 3 yrs ago) - and DON"T go to 50-100mg, it's not worth the risk.

 

Sorry you're going through this. The same thing happened to me and I was only on 25mg. Don't worry if you're hair keeps shedding for awhile. After I stopped the spiro I think it took about 6 months or more for the shedding to stop.



#26 CBOD

CBOD

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 12-September 14

Posted 12 September 2014 - 02:42 AM

Hi everyone,

 

I know this thread is very old, but I am experiencing a similar problem.

I have been on Spiro 50mg for 7 months, my acne completely cleared but my hair has been thinning for about 4 months.

I have just read that hair loss is a side effect of Spiro, which confused me as I too thought it was prescribed FOR hair loss.

 

I was wondering, for all of you who have experienced this, has your hair grown back?? Is it temporary, or perminent??

 

I would so appriciate it if you could take the time just to quickly tell me what your experience has been! I'm very distressed :(

 



#27 paigems

paigems

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,007
    Likes: 121
About Me
  • Joined: 24-October 08

Posted 13 September 2014 - 09:27 AM

Hi everyone,

 

I know this thread is very old, but I am experiencing a similar problem.

I have been on Spiro 50mg for 7 months, my acne completely cleared but my hair has been thinning for about 4 months.

I have just read that hair loss is a side effect of Spiro, which confused me as I too thought it was prescribed FOR hair loss.

 

I was wondering, for all of you who have experienced this, has your hair grown back?? Is it temporary, or perminent??

 

I would so appriciate it if you could take the time just to quickly tell me what your experience has been! I'm very distressed sad.png

Sorry you're experiencing hair loss. I know how upsetting it can be :(

When I stopped spiro it took about 6 months for the hair loss to slow down, and then it slowly started to grow back. If you have any more questions just let me know!






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users